Alert archive / Indiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 106, NWS Wilmington, OH

June 24, 2000Fayette County, Indiana

NWS Wilmington, OH issued this severe thunderstorm warning at Jun 24, 2000, 7:08 PM EST for Fayette County, Indiana. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 24, 2000, 7:08 PM EST (00:08 UTC)
Expired
Jun 24, 2000, 7:45 PM EST
In force
37 min
Issued by
NWS Wilmington, OH
Area
Whole counties

County Fayette County, IN

The radar

The Indianapolis radar (KIND), 95 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 24, 7:25 PM ESTThunderstorm Wind 52 EConnersville, INTrees and powerlines were blown down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.1 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2000-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 87 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2000-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 163 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
87 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1811 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
163 m²/s²
0-3 km storm-relative helicity
253 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KILN 250008
SVRILN
INC041-250045-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
708 PM EST SAT JUN 24 2000

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FAYETTE COUNTY IN EAST CENTRAL INDIANA...

* UNTIL 745 PM EST...

* AT 708 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 9 MILES WEST OF CONNERSVILLE...OR ABOUT 8 MILES
  EAST OF RUSHVILLE...MOVING NORTHEAST AT 35 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  CONNERSVILLE...
  HARRISBURG...

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 2:15 PM EST, 4 hours 53 minutes earlier.

Area forecast discussion, Jun 24, 2:15 PM EST, 4 hours 53 minutes before
AREA FORECAST DISCUSSION...CORRECTED ISSUE TIME
NATIONAL WEATHER SERVICE WILMINGTON OH
315 PM EDT SAT JUN 24 2000

500 MB SHRTWV WILL SWING ACROSS NORTHERN PORTIONS OF THE OHIO VALLEY
TONIGHT...LIFTING NE TO NEAR LAKE ERIE BY 12Z.   850 MB MOISTURE
CONVERGENCE DRIVEN BY A 40 TO 50 KT JET WILL COMBINE WITH 250 MB
DIVERGENCE ACROSS NE IN/NW OH. THESE FEATURES ARE ALREADY DRIVING
THE PCPN OVER IL...SO SEE NO REASON TO TO CARRY CATEGORICAL POPS
TONIGHT...FOR ALL BUT EXTREME SOUTHERN AND SOUTHEAST ZONES.

TROF/COLD FRONT PUSHES ACROSS THE FA DURING THE MORNING HOURS ON
SUNDAY. WILL CONTINUE WITH THE MENTION OF SHOWERS AND
THUNDERSTORMS...BUT WILL LIMIT IT TO THE MORNING ACROSS ALL BUT THE
SE COUNTIES.

DRIER WORKS IN FOR SUNDAY AFTERNOON AND NIGHT...THEN NEXT SYSTEM
MOVES IN FOR MONDAY BRINGING ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS.

DIDNT STRAY TOO FAR FROM MOS/PREVIOUS FCST...EXCEPT ON SUNDAY
NIGHT.  WILL KNOCK ABOUT 3 TO 4 DEGREES OF MOS NUMBERS.

CLEMISILN OUT ASAP.

.ILN...NONE.

SITES

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 7:53 PM ESTTornado WarningILNWayne37 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.